# SDR CSA2005F00000

- Difficulty date: December 18, 2004
- Submitted: May 12, 2005
- Operation: Air carrier
- Aircraft: N217CS
- Make and model: Piper PA-31T3
- Aircraft serial: 31T8275014
- Engine: Pwa PT6*
- System (JASC): 2140 · Heating System
- Part: Motor
- Part number: CD21402
- Condition: Failed
- Location: Heater Blower
- Stage of operation: CL
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: A

## Discrepancy

PILOT RETURNED TO AIRPORT SHORTLY AFTER DEPARTURE (0.1 HOUR FLIGHT TIME).  REPORTED BURNED ELECTRICAL ODOR IN COCKPIT.  INVESTIGATION OF COMPLAINT REVEALED THAT THE FORWARD HEATER COMBUSTION BLOWER WAS NOISY AND VIBRATED DURING HEATER OPERATION, REMOVED BLOWER ASSY, FOUND MOTOR COMPONENTS, I.E. ENDPLATES AND FRAME LOOSE, FAN HUB LOOSE AND A 1.5 INCH X 0.5 INCH PIECE OF PAPER LODGED IN FAN.  PAPER CAUSED FAN OUT OF BALANCE WHICH LED TO FAN AND MOTOR COMPONENTS VIBRATING LOOSE AND CAUSING MOTOR TO RUN HOT.  (K)
